|MAC, biaxcin and nutrition
Oct 21, 1999
My father has a mycobacterium and is taking biaxcin until they get a complete diagnosis (2 weeks). He is 73yo and pretty frail. We would like to make sure he is getting the appropriate foods to help deal with the medication and to prepare his body for the possibility of more medications to come. Can you reccomend nutrition and diet information that someone with Mycobacterium on Biaxcin should be adhering to? He is HIV-, no other known health problems but previous heart surgery 7 years ago.
Response from Dr. Fisher
If he has MAC then you can expect weight loss to be part of his problem until this gets under control. He needs a high protein diet to help counteract acute wasting. He may need enteral supplementation if he is unable to take in enough calories. He will also need multi-vitamin supplements also. A trip to a dietician would be a good idea. Alvan Fisher, M.D.
upper gastrointestinal tract condition
dying from hiv
- Flu Symptoms During Window Period
- Diarrhea After Anal With Condom Worried I Have HIV
- Hair Loss After Handjob Worried I Have HIV
- Hair Loss After Sucking Penis Worried I Have HIV
- Itchy Vagina After Unprotected Sex Without Ejaculation Sign Of HIV AIDS
- Pain In Penis After Licking Penis Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.